# SDR 96ZZZX2039

- Difficulty date: March 25, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8967P
- Make and model: Piper PA-24-260
- Aircraft serial: 244424
- System (JASC): 7603 · Power Lever
- Part: Ball Joint
- Part number: 3174700
- Condition: Cracked
- Location: Throttle Cable
- Part time: 8,400 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

COMPLAINTS OF STIFF THROTTLE OPERATON LED TO LUBING THROTTLE CABLE, HOWEVER, AFTER SHORT TIME, CABLE BECAME STIFF AGAIN.  WHILE REPLACING CABLE, DISCOVERED THE BALL JOINT WHICH CONNECTS THE CABLE TO THROTTLE METERING ARM BENT AND CRACKED APPROXIMATELY TWO-THIRDS THROUGH BALL JOINT.  IT IS SUSPECTED THE ROUGH OPERATION PERMITTED EXTRA STRESS ON CONNECTION WITHOUT PILOT'S KNOWLEDGE.  SUBMITTER STATES CLOSE INSPECTION OF ALL ENGINE CONTROLS AND OPERATION SHOULD ELIMINATE POSSIBILITY OF FAILURES.
